Alert archive / Massachusetts / Special Marine Warnings in 2012

Special Marine Warning 49, NWS Boston/Norton, MA

July 24, 2012

NWS Boston/Norton, MA issued this special marine warning at Jul 24, 2012, 5:04 PM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 5:04 PM EDT (21:04 UTC)
Expired
Jul 24, 2012, 5:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WHUS51 KBOX 242104
SMWBOX
ANZ234-242145-
/O.NEW.KBOX.MA.W.0049.120724T2104Z-120724T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  BUZZARDS BAY OVER ATLANTIC COASTAL WATERS...
  INCLUDING MARION...THE WEST END OF CAPE COD CANAL AND WEST ISLAND
  IN BUZZARDS BAY...

* UNTIL 545 PM EDT

* AT 500 PM EDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 40 KNOTS
  WAS LOCATED NEAR LAKEVILLE AND WAS MOVING SOUTHEAST AT 30 KNOTS.

EXPECT STRONG GUSTY WINDS...ROUGH WAVES AND DEADLY LIGHTNING. SEEK
SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK
IF POSSIBLE. KEEP AWAY FROM METAL OBJECTS.

&&

LAT...LON 4165 7092 4168 7092 4169 7091 4165 7091
      4163 7083 4166 7082 4165 7077 4173 7076
      4175 7064 4177 7063 4170 7060 4164 7063
      4157 7062 4148 7079
TIME...MOT...LOC 2103Z 329DEG 31KT 4179 7079

$$

JWD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 24, 4:45 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 24, 4:45 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
LOCALLY STRONG TO SEVERE TO THE REGION INTO EARLY THIS EVENING. HIGH
PRESSURE BRINGS A RETURN TO DRY...WARM AND LESS HUMID WEATHER FOR
WEDNESDAY. A FRONTAL BOUNDARY WILL THEN STALL ACROSS THE REGION LATE
THIS WEEK INTO THE WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS. CONDITIONS LOOK TO GRADUALLY IMPROVE EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 4 AM WEDNESDAY MORNING/...
430 PM UPDATE...

*** A FEW STRONG TO SEVERE THUNDERSTORMS LIKELY INTO THIS EVENING ***

POST FRONTAL CONVECTION CONTINUES ACROSS SOUTHERN NEW ENGLAND LATE
THIS AFTERNOON. STRONG MID LEVEL FORCING FOR ASCENT FROM APPROACHING
SHORT WAVE TROUGH IS COMPENSATING FOR THE LACK OF FRONTAL
CONVERGENCE ACROSS THE AREA. THIS COMBINED WITH ML CAPES UP TO 2000
J/KG...UP TO 30 KT OF DEEP LAYER SHEAR AND MID LEVEL LAPSE RATES OF
AROUND 6C/KM WILL CONTINUE TO SUPPORT SCT TSTMS WITH ISOLATED STRONG
TO SEVERE STORMS INTO EARLY THIS EVENING ACROSS CT/RI AND SOUTHEAST
MA. THESE PARAMETERS INCLUDING AN APPROACHING UPPER LEVEL JET STREAK
OF 100 KT WITH LFQ OVER THE REGION AT 00Z WILL CONTINUE TO SUPPORT A
FEW STORMS CONTAINING LARGE HAIL AND STRONG WINDS. PWATS UP TO 1.6
INCHES WILL ALSO INCREASE THE RISK FOR MINOR POOR DRAINAGE FLOODING
WITH ANY GIVEN STORM.

COLD FRONT EXITS THE AREA 22Z NORTHWEST MA/SOUTHWEST NH TO ABOUT 03Z
CAPE COD AND NANTUCKET.  MUCH LESS HUMID AIRMASS OVERSPREADS THE
AREA WITH DEW PTS FALLING INTO THE 50S OVERNIGHT. THIS COMBINED WITH
CLEARING SKIES AND FRESHING NNW WIND WILL PROMOTE TEMPS TO FALL INTO
THE 50S WELL INLAND AND LOW TO MID 60S ELSEWHERE.

&&

.SHORT TERM /4 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WED...

A GEM OF A DAY AND PROBABLY THE PICK OF THE WEEK AS DEEP LAYER RIDGE
BUILDS OVER NEW ENGLAND. A REFRESHING NNW WIND UP TO 25 MPH DURING
THE MORNING WILL EASE IN THE AFTN. 850 TEMPS AROUND +11C COMBINED
WITH MIXING TO 800 MB ALONG WITH SOME DOWNSLOPE WIND WILL YIELD
HIGHS IN THE LOW TO MID 80S IN THE COASTAL PLAIN...SLIGHTLY COOLER
HIGHER TERRAIN AND CAPE COD AND ISLANDS WITH NNW WIND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

HIGHLIGHTS...

* STRONG THUNDERSTORMS POSSIBLE THURSDAY
* ACTIVE WEATHER WILL CONTINUE INTO THE WEEKEND
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
WEEK

DETAILS...

MODELS/PATTERN...
MODELS IN GENERAL AGREEMENT FOR THIS PERIOD...MINUS A FEW MESOSCALE
DIFFERENCES. UPPER LEVEL LOW OVER HUDSON BAY WILL KEEP AN ACTIVE
WEATHER PATTERN FOR THE REGION. THE GFS IS A LITTLE MORE PROGRESSIVE
AND AMPLIFIED THAN THE ECMWF...ESP INTO NEXT WEEK. HOWEVER OVERALL
PATTERN REMAINS THE SAME. ZONAL FLOW ALOFT WILL HAVE A SHORTWAVE
MOVE THROUGH IT EARLY THURSDAY MORNING...WITH ANOTHER SHORTWAVE
RIGHT BEHIND IN THE AFTERNOON. SLIGHT RIDGING BY FRIDAY AM FOLLOW BY
STOUT TROUGH OVER THE REGION UNTIL MONDAY.

WEDNESDAY NIGHT INTO THURSDAY...
DRY FORECAST TO START...HOWEVER MODELS ARE HINTING AT A POSSIBLE MCS
MOVING THROUGH THE REGION EARLY THURSDAY MORNING. BEST TIMING FOR
SNE WOULD BE AROUND 12Z. STILL PLENTY OF TIMING WITH THIS SCENARIO
AS THE GFS BRING THIS MCS FARTHER NORTHERN ACROSS S VT/S NH/AND NE MA.
THE ECMWF AND NAM BRING THE MCS ACROSS N CT/RI/AND MA. GOOD AMOUNT
OF SHEAR AND LLJ WILL STREAM LINE THIS SYSTEM...HOWEVER NOT A LOT OF
INSTABILITY PER MODELS. STILL A LOT OF UNCERTAINTY. DEPENDING ON HOW
THE ATMOSPHERE RECOVERS...THURSDAY LOOKS TO BE THE BEST DAY FOR
STRONG TO POSSIBLE SEVERE STORMS AS ML CAPE REACHES NEAR 2000 J/KG
AND 0-6 KM BULK SHEAR NEARS 50 KTS AS A SURFACE LOW PRESSURE SYSTEM
APPROACHES THE AREA. STILL A LOT OF UNCERTAINTY WITH THIS
SYSTEM...BUT CONDITIONS ARE STARTING TO LINE UP FOR AN ACTIVE
THURSDAY.

FRIDAY INTO THE WEEKEND...
LINGERING COLD FRONT ASSOCIATED WITH SURFACE LOW THAT MOVED THROUGH
OVERNIGHT WILL STALL OVER SNE ON FRIDAY. THIS MAY BRING ANOTHER
ROUND OF STRONG STORMS ACROSS THE SOUTHERN HALF OF THE AREA BY
FRIDAY. SHORTWAVE ALOFT WILL CONTINUE TO MOVE THROUGH PUSHING THE
LOW OFFSHORE BY FRIDAY NIGHT. WITH THE REGION STILL UNDER A TROUGH
CONDITIONS ARE STILL FAVORABLE FOR SCATTERED SHOWERS. DEPENDING ON
HEATING...THUNDERSTORMS ARE POSSIBLE AS WELL. SUNDAY LOOKS TO BE THE
BEST DAY FOR NO SHOWERS...BUT STILL CANNOT RULE IT OUT.

TEMPS WILL BE CLOSE TO AVERAGE WITH UPPER 70S TO LOWER 80S AS HIGH
TEMPS WITH MID TO LOWER 60S AS MIN TEMPS. HOWEVER DEWPOINTS FRIDAY
INTO SUNDAY WILL BE UPPER 60S TO LOWER 70S ESP ACROSS THE SOUTH
SHORE MAKING IT QUITE MUGGY/HUMID.

DID A BLEND OF HPC/ECMWF/AND NAM FOR THIS CURRENT FORECAST.

NEXT WEEK...
MONDAY LOOKS TO BE DRY AS HIGH PRESSURE MOVED OVER...HOWEVER IT
APPEARS THAT ANOTHER SHORTWAVE WILL APPROACH THE REGION BY
TUESDAY/WEDNESDAY BRINGING ANOTHER CHANCE FOR ACTIVE WEATHER.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE TO HIGH CONFIDENCE.
LINE OF STRONG TO SEVERE TSTMS WILL MOVE ACROSS SOUTHERN NEW
ENGLAND/S AIRSPACE THIS AFTERNOON...EXITING BY 21Z AND 00Z FOR RI
AND SOUTHEAST MA...POSSIBLY LINGERING TIL 03Z CAPE COD AND THE
ISLANDS. A FEW STORMS WILL CONTAIN STRONG WINDS/LARGE HAIL AND
HEAVY DOWNPOURS. OTHERWISE VFR CONDITIONS TONIGHT WITH INCREASING
NNW WINDS PROVIDING GOOD VSBYS. VFR AGAIN WED WITH A DIMINISHING
WIND.

KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR WITH A 1-3 HR WINDOW OF SCT TSTMS AND BRIEF MVFR. A FEW STRONG
STORMS ARE LIKELY WITH IMPROVEMENT 21Z-00Z. VFR TONIGHT AND WED
WITH A GUSTY NNW.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
VFR THROUGH WED WITH A MODERATE PROBABILITY OF A STRONG THUNDERSTORM
UNTIL 21Z...THEN IMPROVING.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

THURSDAY-SUNDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.

&&

.MARINE...
TONIGHT...

A FEW STRONG STORMS WILL IMPACT THE SOUTHERN WATERS UNTIL 10-11 PM
THEN MOVING OFFSHORE.  GUSTY NNW WINDS UP TO 25 KT WILL IMPACT THE
WATERS BEGINNING 11 PM AND CONTINUING OVERNIGHT.

WED...
NNW WINDS UP TO 25 KT THEN DIMINISHING DURING THE AFTERNOON. GOOD
VSBY.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS LOW
PRES DRAPES ACROSS INTERIOR NEW ENGLAND. WINDS MAY WAVER...WHILE
REMAINING LIGHT. SEAS MAY REACH 5 FT WITH THE APPROACH OF A COLD
FRONT LATE THURSDAY INTO FRIDAY. ALONG THIS COLD FRONT EXPECT
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. ON AGAIN
OFF AGAIN SHOWERS/THUNDER MAY OCCUR FRIDAY INTO SUNDAY...LOW
CONFIDENCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
     WEDNESDAY FOR ANZ231>235-237-250-254>256.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 24, 4:43 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT TUE JUL 24 2012

NHZ011-012-015-252045-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
443 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>024-026-RIZ001>008-252045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
443 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 511 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-251-252045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
443 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 511 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS THURSDAY
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ250-254>256-252045-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
443 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS THURSDAY
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 24, 3:51 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT TUE JUL 24 2012

MAZ013-016-018-019-242045-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
351 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS HEADING ONTO THE SOUTH SHORE...

AT 350 PM...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WERE OVER QUINCY AND HULL...
AND WAS SOUTHEAST AT 30 MPH.

THE LINE OF STORMS WILL MOVE THROUGH THE SOUTH SHORE...AND WILL
REACH PLYMOUTH AROUND 445 PM.

* SOME LOCATIONS AFFECTED INCLUDE...BRAINTREE...HINGHAM...WEYMOUTH...
  COHASSET...ABINGTON...ROCKLAND...NORWELL...SCITUATE...WHITMAN...
  HANOVER...HANSON...PEMBROKE...MARSHFIELD...DUXBURY...KINGSTON...
  PLYMPTON AND PLYMOUTH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THE STORMS WERE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND.

&&

LAT...LON 4189 7078 4224 7108 4230 7093 4228 7091
      4230 7091 4232 7088 4228 7085 4226 7077
      4209 7063 4206 7064 4201 7060 4199 7063
      4204 7065 4200 7067 4200 7070 4197 7066
      4199 7065 4195 7062 4194 7057

JWD
Local storm report, Jul 24, 3:54 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             GOFFSTOWN               43.02N  71.60W
07/24/2012  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0246 PM     HAIL             BARRE                   42.42N  72.11W
07/24/2012  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0316 PM     TSTM WND DMG     NEW BRAINTREE           42.32N  72.13W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE ACROSS ROAD WEST BROOKFIELD ST.... TREE ON WIRES
            ON PROUTY RD.

0320 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M1.25 INCH       ESSEX              MA   AMATEUR RADIO

0321 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

0322 PM     TSTM WND DMG     WARE                    42.25N  72.25W
07/24/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 32

0326 PM     HAIL             LYNN                    42.47N  70.96W
07/24/2012  M0.88 INCH       ESSEX              MA   AMATEUR RADIO

0326 PM     TSTM WND DMG     WEST BROOKFIELD         42.24N  72.15W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE BLOCKING CHURCH ST.... TREE DOWN ON WOODS ST.

&&

AED
Special weather statement, Jul 24, 3:57 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT TUE JUL 24 2012

MAZ003-008>011-242100-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
357 PM EDT TUE JUL 24 2012

AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES NORTHEAST OF WESTHAMPTON...OR ABOUT 4 MILES
WEST OF NORTHAMPTON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTHAMPTON...HADLEY...
  SOUTHAMPTON...EASTHAMPTON...SOUTH HADLEY...HOLYOKE...GRANBY...WEST
  SPRINGFIELD...CHICOPEE...LUDLOW...SPRINGFIELD...LONGMEADOW...
  WILBRAHAM...EAST LONGMEADOW...PALMER...HAMPDEN...MONSON AND WALES.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4245 7272 4206 7217 4203 7220 4203 7257
      4232 7290

KJC
Special weather statement, Jul 24, 4:30 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT TUE JUL 24 2012

MAZ017>021-242100-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
430 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM FORMING IN SOUTHEAST MASSACHUSETTS...

AT 425 PM...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND PENNY SIZED HAIL WAS LOCATED NEAR RAYNHAM AND WAS MOVING
SOUTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...RAYNHAM...MIDDLEBOROUGH AND
  LAKEVILLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.

&&

LAT...LON 4181 7070 4177 7096 4198 7116 4202 7103

JWD
Special weather statement, Jul 24, 4:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT TUE JUL 24 2012

MAZ018>022-242145-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
452 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST MASSACHUSETTS...

AT 450 PM...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH AND PENNY SIZED HAIL EXTENDED FROM LAKEVILLE TO CARVER AND
WERE MOVING SOUTHEAST AT 30 MPH.

THESE STORMS WILL HEAD TO THE SOUTH COAST THROUGH 545 PM.

* SOME LOCATIONS AFFECTED INCLUDE...CARVER...ROCHESTER...WAREHAM...
  MARION...MATTAPOISETT AND BOURNE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.

&&

LAT...LON 4167 7066 4169 7068 4171 7067 4172 7071
      4167 7071 4167 7072 4168 7074 4165 7075
      4164 7077 4165 7081 4183 7099 4197 7070
      4171 7055

JWD
Local storm report, Jul 24, 4:56 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             GOFFSTOWN               43.02N  71.60W
07/24/2012  M0.75 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

0246 PM     HAIL             BARRE                   42.42N  72.11W
07/24/2012  M0.75 INCH       WORCESTER          MA   AMATEUR RADIO

0316 PM     TSTM WND DMG     NEW BRAINTREE           42.32N  72.13W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE ACROSS ROAD WEST BROOKFIELD ST.... TREE ON WIRES
            ON PROUTY RD.

0320 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M1.25 INCH       ESSEX              MA   AMATEUR RADIO

0321 PM     HAIL             SALEM                   42.53N  70.87W
07/24/2012  M0.75 INCH       ESSEX              MA   AMATEUR RADIO

0322 PM     TSTM WND DMG     WARE                    42.25N  72.25W
07/24/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 32

0326 PM     HAIL             LYNN                    42.47N  70.96W
07/24/2012  M0.88 INCH       ESSEX              MA   AMATEUR RADIO

0326 PM     TSTM WND DMG     WEST BROOKFIELD         42.24N  72.15W
07/24/2012                   WORCESTER          MA   AMATEUR RADIO

            TREE BLOCKING CHURCH ST.... TREE DOWN ON WOODS ST.

0443 PM     MARINE TSTM WIND 6 W WELLFLEET           41.93N  70.15W
07/24/2012  E41 MPH          ANZ231             MA   AMATEUR RADIO

&&

WAS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:56 AM EDTSpecial Weather StatementBOXHampden49 min
Jul 24, 4:19 AM EDTSpecial Weather StatementBOXNorfolk41 min
Jul 24, 12:50 PM EDTSpecial Marine WarningBOX55 min
Jul 24, 1:23 PM EDTSpecial Weather StatementBOXEssex52 min
Jul 24, 1:34 PM EDTSpecial Marine WarningBOX86 min
Jul 24, 1:56 PM EDTSpecial Weather StatementBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 3 more79 min
Jul 24, 2:02 PM EDTSpecial Weather StatementBOXWorcester58 min
Jul 24, 2:12 PM EDTSpecial Weather StatementBOXFranklin63 min
Jul 24, 2:21 PM EDTSpecial Weather StatementBOXEssex54 min
Jul 24, 2:33 PM EDTSpecial Weather StatementBOXWorcester57 min
Jul 24, 2:38 PM EDTSpecial Marine WarningBOX82 min
Jul 24, 2:54 PM EDTSpecial Weather StatementBOXSuffolk51 min
Jul 24, 2:57 PM EDTSpecial Weather StatementBOXWorcester63 min
Jul 24, 3:07 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Middlesex, Norfolk, Worcester36 min
Jul 24, 3:08 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:38 PM EDTSpecial Marine WarningBOX52 min
Jul 24, 3:40 PM EDTSmall Craft AdvisoryBOX20 hr
Jul 24, 3:51 PM EDTSpecial Weather StatementBOXPlymouth54 min
Jul 24, 3:57 PM EDTSpecial Weather StatementBOXHampden, Hampshire63 min
Jul 24, 4:23 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth30 min
Jul 24, 4:30 PM EDTSpecial Weather StatementBOXPlymouth30 min
Jul 24, 4:39 PM EDTSpecial Marine WarningBOX66 min
Jul 24, 4:52 PM EDTSpecial Weather StatementBOXPlymouth53 min
Jul 24, 5:00 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth30 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBOX59 min
Jul 24, 5:19 PM EDTSpecial Weather StatementBOXDukes56 min
Jul 24, 5:37 PM EDTSpecial Weather StatementBOXBarnstable, Dukes, Nantucket53 min
Jul 24, 5:41 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes37 min
Jul 24, 5:59 PM EDTSpecial Marine WarningBOX61 min
Jul 24, 6:24 PM EDTSpecial Weather StatementBOXNorfolk36 min
Jul 24, 3:38 AM EDTSpecial Weather StatementBOX52 min

Nearby

Special Marine Warnings in Massachusetts, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.